Resolor/prucalopride : My gastroenterologist has... - IBS Network

IBS Network

35,465 members11,945 posts

Resolor/prucalopride

Megnstan profile image
Megnstan

My gastroenterologist has given me these to try instead of relying on laxatives.

Over the last year I've been constantly bloated and uncomfortable and only seem to have bowel movements if I take dulcolax.

He is going to do a ct scan and colonoscopy to see if there are any reasons but I've not got appointments for these yet.

I've taken prucalopride for 2 days now and nothing has happened yet, does anyone know how long they take to work if they are going to?

11 Replies

I have been taking Prucalopride for many months now, and still don't know if they do work. Unfortunately, I am on 6 different types of laxatives, as someone made a complete mess up, when repairing a strangulated hernia. I am now on many pain killers, including opiates for another condition I have, and with the strangulated hernia fiasco, I will never be able to go to the loo without some form of medical and at times physical intervention, to start me off. (Not pleasant, but …..). To get back to your question now, I personally, don't think they ever do work, or if they do it is so minutely you wouldn't notice.

Megnstan profile image
Megnstan in reply to FRreedman

I'm on strong painkillers too as I'm due to have a spinal fusion in the near future and I know opiates arent helping my stomach problems but I've been on them a number of years now and I've never had problems like this especially the constant uncomfortable bloating even when I wake up.

I'll give it another day or so and go back to taking dulcolax as well.

I had seen reviews of prucalopride helping and getting people back to a normal routine but it's only been a couple of days.

Thanks for your reply

FRreedman profile image
FRreedman in reply to Megnstan

There is a Jewish drug, Naproxen, which stops the opioid from affecting the bowel, but, IMO, the pain and discomfort that was cased, as a side effect, was not worth it.

Megnstan profile image
Megnstan in reply to FRreedman

I had been taking naproxen for a long time but have pretty much stopped it as I was worried about what effects it was having on my stomach .

Cball19 profile image
Cball19 in reply to FRreedman

I have had the same experience I have suffered for years withs my bowels been on painkillers, laxatives etc. But never made a difference and had to use a irrigation machine to help go to the toilet. The inncontince team in my area suggested I thought about a loop ileostomy as my bowel was not functioning at all but i have been diagnosed with colitis and bowel functional problems. Was hard decision to make and a long wait but I have just had my operation on Thursday and it already making my life easier less pain, less wind, less bloating in my stomach region. Tablets are all good but your body becomes to use to them and stop working after a while. Just have to keep your options open and if your not happy ask for a 2nd opinion.

Prucalopride is a laxative I have been on off and on for over 10 years if you are constipated it will work straight away but they have studied patients that have been on on it for months and it stops working so you have to keep swapping it to other laxatives.

Megnstan profile image
Megnstan in reply to Cball19

The gastroenterologist seemed to think if it was going to help it would do quite quickly.

I've been on it only 3 days 1 2mg tablet each day but no bowel movements.

It's nearly a week now since I last had one so I'll have to take dulcolax tonight I think.

I think I have some sort of slow transit problem I just dont think anything is moving through.

I am having a ct scan and colonoscopy when the appointment comes through.

Thank you for your replies

Cball19 profile image
Cball19 in reply to Megnstan

I had to take a number of laxatives together so you might need to do the same.

You may get sent for a barium test to, or for the transit test where you swollow the tablets and they xray you a week later to see if they are in your bowel still. But you have to come off all laxatives for them tests 😣.

Hope things get better soon.

balloongirl profile image
balloongirl in reply to Megnstan

I used to take dulcolax but I was worried it made my bowel lazy and nurse recommended movical. I've been taking it for a few months now. 1 or 2 powders a day and it really helps. Less bloated and more regular.

Megnstan profile image
Megnstan in reply to balloongirl

I've tried cosmacol which is similar I think but it didnt help. I've tried the fibragel powders too they didnt do anything either.

Yes i know it's not good to rely on dulcolax but after not going for a week i have to try something.

That's why I am worried and my gp sent me to the gastrologist to see why my stomach seems to have stopped .

Hopefully the ct and colonoscopy wont be too long a wait .

balloongirl profile image
balloongirl in reply to Megnstan

I'm sure it's best for them to see the root cause of it but other thing I've had to do when I had bowel impaction was take 16 powders over 2 days. It clears everything out but you have to be close to home. Lol. Good luck anyway.

You may also like...